Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 8, NWS Green Bay, WI

October 12, 201612 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 12, 2016, 4:46 AM CDT for 12 counties in Wisconsin. It took effect at Oct 13, 2016, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 4:46 AM CDT (09:46 UTC)
In effect from
Oct 13, 2016, 2:00 AM CDT
Expired
Oct 13, 2016, 9:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 21 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS73 KGRB 120946
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
446 AM CDT WED OCT 12 2016

...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT...

.A MUCH COOLER CANADIAN AIR MASS WILL MOVE INTO THE REGION
TODAY AND TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE
TONIGHT, TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO
MIDDLE 30S. A HARD FREEZE IS EXPECTED IN PARTS OF CENTRAL
WISCONSIN, WITH WIDESPREAD FROST ANTICIPATED IN EAST CENTRAL
AND NORTHEAST WISCONSIN.

WIZ030-035-036-121800-
/O.NEW.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
446 AM CDT WED OCT 12 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURES...26 TO 30.

* IMPACTS...A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-031-037>040-045-048>050-073-074-121800-
/O.NEW.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
446 AM CDT WED OCT 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURES...30 TO 37.

* IMPACTS...A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH
  AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
KIECKBUSCH
4 follow-up statements
780 
WWUS73 KGRB 121702
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1202 PM CDT WED OCT 12 2016

...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT...

.A MUCH COOLER CANADIAN AIR MASS WILL MOVE INTO THE REGION THIS
AFTERNOON AND TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE
TONIGHT...TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO MIDDLE
30S. A HARD FREEZE IS EXPECTED IN PARTS OF CENTRAL WISCONSIN...
WITH WIDESPREAD FROST ANTICIPATED IN EAST CENTRAL AND NORTHEAST
WISCONSIN.

WIZ030-035-036-130115-
/O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
1202 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...26 TO 30.

* IMPACTS...A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-031-037>040-045-048>050-073-074-130115-
/O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1202 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...30 TO 37.

* IMPACTS...A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH 
  AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT 
  COLD- SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
101 
WWUS73 KGRB 122001
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED OCT 12 2016

...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT...

.MUCH COLDER WAS FILTERING INTO THE REGION THIS AFTERNOON. 
THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW
FOR FREEZING TEMPERATURES ACROSS CENTRAL WISCONSIN WITH A 
FROST OF THE REMAINDER OF NORTHEAST AND EAST-CENTRAL 
WISCONSIN.

WIZ030-035-036-130415-
/O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
301 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* LOW TEMPERATURES OF 26 TO 30 ARE EXPECTED TONIGHT.

* A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS
  SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-031-037>040-045-048>050-073-074-130415-
/O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
301 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* LOW TEMPERATURES OF 30 TO 37 ARE EXPECTED...WITH THE WARMEST 
  TEMPERATURES ACROSS THE FOX VALLEY AND LAKESHORE REGION.

* A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
927 
WWUS73 KGRB 130354
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1054 PM CDT WED OCT 12 2016

...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT...

.MUCH COLDER WAS FILTERING INTO THE REGION THIS AFTERNOON. THE
COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR
FREEZING TEMPERATURES ACROSS CENTRAL WISCONSIN WITH A FROST OF
THE REMAINDER OF NORTHEAST AND EAST-CENTRAL WISCONSIN.

WIZ030-035-036-131200-
/O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
1054 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* LOW TEMPERATURES OF 26 TO 30 ARE EXPECTED TONIGHT.

* A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL 
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-031-037>040-045-048>050-073-074-131200-
/O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1054 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* LOW TEMPERATURES OF 30 TO 37 ARE EXPECTED...WITH THE WARMEST 
  TEMPERATURES ACROSS THE FOX VALLEY AND LAKESHORE REGION. 

* A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL 
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI
399 
WWUS73 KGRB 130823
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT THU OCT 13 2016

...WIDESPREAD FROST OR FREEZE OCCURRING...

CLEARING SKIES AND LIGHT WINDS HAVE ALLOWED WIDESPREAD FROST
TO DEVELOP THIS MORNING.

WIZ030-035-036-131400-
/O.CON.KGRB.FZ.W.0003.000000T0000Z-161013T1400Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
323 AM CDT THU OCT 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* LOW TEMPERATURES OF 28 TO 32 ARE EXPECTED THIS MORNING.

* A FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS
  SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-031-037>040-045-048>050-073-074-131400-
/O.CON.KGRB.FR.Y.0008.000000T0000Z-161013T1400Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
323 AM CDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* LOW TEMPERATURES OF 30 TO 36 ARE EXPECTED THIS MORNING...WITH
  THE WARMEST TEMPERATURES ANTICIPATED NEAR THE LAKESHORE.

* A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL 
  INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:31 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 12, 3:31 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
331 AM CDT WED OCT 12 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 331 AM CDT Wed Oct 12 2016

Forecast concerns include precipitation trends today, and frost
and freeze headlines late tonight into Thursday morning.

A cold front was moving through parts of north central and central
WI early this morning. A couple weak bands of post-frontal showers
were ongoing over eastern MN and northwest WI. Models insist that
showers will increase rapidly during the early to mid morning as
several short-wave trofs and the RRQ of an upper jet combine with
the frontal forcing. Will continue likely to categorical pops for
today, with a decreasing trend from west to east occurring during
the afternoon. With PWATs around 1.00-1.25 inches in the vicinity
of the front, expect to see some fairly healthy precipitation
amounts, with rainfall in excess of a half possible in far
northeast WI. Was originally planning to mention thunder across
the region this morning due to elevated instability, but given the
lack of lightning early this morning, have opted to leave it out
for now.

High temperatures will occur this morning, with falling
temperatures anticipated across the entire region during the
late morning and afternoon.

Clearing skies will occur as the frontal system departs this
evening and Canadian high pressure moves into WI. A much cooler
air mass will push into the region, with H8 temperatures falling
to -2 to -5 C overnight. Winds may stay up for a while this
evening, but should drop off overnight, allowing frost to readily
form. Will issue a freeze warning in Marathon, Wood and Portage
counties, where temperatures will drop into the upper 20s.
Farther east, will issue a frost advisory. Frost/freeze headlines
have already been suspended over the rest of north central and far
northeast WI.

Sunny and cool conditions will prevail on Thursday, with highs
in the upper 40s and lower 50s.

.LONG TERM...Thursday Night Through Tuesday
Issued at 331 AM CDT Wed Oct 12 2016

Models continue to indicate a deep upper low to persist near the
Aleutian Islands and send several impressive systems at the
Pacific Northwest into early next week. Each system is expected to
weaken a bit crossing the Rockies, but each will impact northeast
Wisconsin as the mean flow to be fast/low amplitude. The first
system looks to reach northeast Wisconsin late Saturday into
Saturday night, the second system arrives late Sunday night into
Monday and system #3 would reach us Monday night into Tuesday. Due
to the fast westerly flow aloft, temperatures will be above normal
from this weekend into next week.

Northeast Wisconsin to be firmly entrenched in a return flow on
the backside of the retreating surface high with a prevailing
south wind Thursday night. Mostly clear skies will allow for any
daytime warmth from Thursday to quickly radiate away and allow
temperatures to easily fall into the upper 20s to lower 30s north,
lower to middle 30s central/east-central and upper 30s to around
40 degrees near Lake MI. Look for another frost headline Thursday
night across central and east-central WI. Persistent WAA and
mostly sunny skies will bring temperatures closer to normal for
Friday. Look for readings to range from the middle 50s north-
central, to the upper 50s to lower 60s east-central Wisconsin.

The first of the Pacific systems is forecast to move across the
Rockies Friday night and will be preceded by a cold front that
will reach the Plains by 12z Saturday. A 40-50 knot south-
southwest low-level jet will begin to tap deeper gulf moisture
with showers developing across the Upper MS Valley/Midwest during
the overnight hours. While the precipitation to remain well to our
west, clouds should be on the increase with most locations either
partly or mostly cloudy by daybreak. Temperatures will not be
nearly as cool as previous nights with mins only in the middle 40s
north, upper 40s to around 50 degrees south.

This initial shortwave trough is expected to quickly push across
the Northern Plains Saturday morning and reach the Upper MS Valley
Saturday afternoon. Meanwhile, the cold front continues to
steadily move east and essentially reside on the MN/WI border by
00z Sunday. Gulf moisture will continue to stream into Wisconsin
on Saturday as PW values climb to around 1.5 inches which is quite
high by October standards. Expect to see shower activity gradually
increase from west to east, especially by Saturday afternoon over
central Wisconsin. Instability still looks meager during the day,
thus have kept thunder out. Max temperatures will jump above
normal with lower 60s north, middle 60s south.

The best likelihood of seeing more widespread showers would be
Saturday evening as the cold front pushes across northeast
Wisconsin and the trailing shortwave trough reaches the Great
Lakes. While instability remains rather weak (capes up to 150
J/KG, LI's around -1), cannot rule out a few rumbles of thunder,
thus have added a slight chance of thunder to the forecast. The
precipitation should come to and end by late evening over central
Wisconsin with some partial clearing overnight. Eastern Wisconsin
will see the showers taper off later Saturday night, but remain
mostly cloudy through daybreak. A weak area of high pressure is
forecast to move across the region on Sunday and provide for a
mostly sunny/partly cloudy day across northeast Wisconsin.
Temperatures will remain mild on Sunday with readings in the lower
to middle 60s north, middle to upper 60s south.

The dry weather is not expected to last long as the models show
the next shortwave trough/cold front combination set to overspread
the Western Great Lakes Sunday night. Models again do not show
much in the way of instability, so have again only gone with a
slight chance of thunder in the forecast. Precipitation chances to
persist through at least Monday morning until the cold front exits
the area, then more of a drying trend is noted for Monday
afternoon. Despite the passage of the cold front, max temperatures
on Monday will not change much with another day in the lower to
middle 60s north, middle to upper 60s south.

Forecast becomes more uncertain by next Monday night into Tuesday
as there are serious questions as to the strength of the next
shortwave trough. The ECMWF is much weaker with this mid-level
trough and focuses any precipitation chances to our south as a
surface waves moves along the old cold front. The GFS is much
stronger with the mid-level trough and spins up a strong surface
low that tracks toward Wisconsin on Tuesday. Due to the vast range
of solutions, have followed the consensus guidance which keeps a
precipitation chance in the forecast for both Monday night and
Tuesday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1057 PM CDT Tue Oct 11 2016

Clouds will continue to thicken and lower tonight as a cold front
approaches from the west. Low level wind shear will continue
tonight as VWP shows a low level jet from 210 degrees at 35 knots
is expected at 1000 ft agl with light south winds at the surface.
Conditions are expected to lower to MVFR, with IFR at times from
around 09z through 18z Wednesday with rain showers. MVFR or VFR
conditions likely Wednesday afternoon as showers end from west to
east behind a cold front.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM CDT Thursday FOR WIZ020-031-
037>040-045-048>050-073-074.

Freeze Warning from 2 AM to 9 AM CDT Thursday FOR WIZ030-035-036.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Oct 12, 3:33 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CDT WED OCT 12 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
333 AM CDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST OR FREEZE HEADLINES HAVE BEEN ISSUED FOR CENTRAL AND EAST-
CENTRAL WISCONSIN FOR LATE TONIGHT INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FROST OR FREEZE IS AGAIN POSSIBLE THURSDAY NIGHT.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT...
AND AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. AT THIS TIME...
IT APPEARS THAT NONE OF THESE STORMS WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-130845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
333 AM CDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS ASSOCIATED WITH A FRONTAL SYSTEM MOVING
THROUGH THE REGION WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL
CRAFT TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTH WINDS MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT ON
SATURDAY AND SATURDAY NIGHT.

KIECKBUSCH/KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 7:49 PM CDTSmall Craft AdvisoryGRB32 hr
Oct 12, 4:46 AM CDTFreeze WarningGRBMarathon, Portage, Wood28 hr
Oct 12, 8:42 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Menominee, Oconto, Outagamie and 1 more78 min
Oct 12, 9:16 AM CDTSpecial Weather StatementGRBBrown, Door, Kewaunee, Manitowoc74 min

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.